MAUDE Adverse Event Report: K2M, INC. TL INTERBODY; SIZE 12X36X13 MM, 7; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. TL INTERBODY; SIZE 12X36X13 MM, 7; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6101-2123613TL7-G2
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
A cascadia cage was implanted during index surgery and instrumented with the cayman plate.The patient started to have returning symptoms of back pain and le dysesthesias.There is a potential for revision surgery.This record represents the cage.
 
Additional Manufacturer Narrative
Corrections were mad to d3 & g1: updated from 'stryker spine-leesburg' to 'k2m, inc'.Visual, functional, material, and dimensional analysis were unable to be performed since the device was never returned for investigation.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.Cascadia tl surgical technique was reviewed and the following relevant information was identified: the surgeon should adequately instruct the patient that postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.The surgeon should also inform the patient about potential postoperative adverse consequence as internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Periodic x-rays for at least the first year postoperatively are recommended for close comparison with postoperative conditions to detect any evidence of changes in position, nonunion, loosening, and bending or cracking of components.With evidence of these conditions, patients should be closely observed, the possibilities of further deterioration evaluated, and the benefits of reduced activity and/or early revision considered.It is not clear if there was a traumatic event or another catalyst which triggered the adverse event.No evidence of a device malfunction was communicated and it is unclear what failure modes, if any, had occurred.As a result, no root cause for the adverse event could be determined based on the available information.
 
Event or Problem Description

Brand Name
TL INTERBODY; SIZE 12X36X13 MM, 7
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9158675
Report Number3004774118-2019-00117
Device Sequence Number16781611
Product Code MAX
UDI-Device Identifier10888857269811
UDI-Public10888857269811
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6101-2123613TL7-G2
Device Catalogue Number6101-2123613TL7-G2
Device Lot NumberEPEX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer02/29/2020
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;